34 Year old male. Abilify pssd

New members can only post here until they introduce themselves
Manicmedic
Posts: 7
Joined: Thu Jun 09, 2022 1:53 pm
Contact:

Re: 34 Year old male. Abilify pssd

Unread post by Manicmedic »

6-Eggs! wrote: Sat Jun 11, 2022 12:40 am Hi, So terrible what happened to you.

I am glad you posted here as I am sure I am the other only user on here that got numbness from an antiphychotic, I did not take any SSRIs. My symptoms go well beyond just the pssd symptoms, mostly physical neurological for me rather than mental symptoms. I was taking the sister drug to abilify, Rexulti which caused me the issues.

So odd you got all that after 1 month of use. For me, my issues didn't start until 18 month and I didn't get the physical neuro symptoms and numbness until 15 month after that (stopped at 12 month post side effect onset but took nearly 3 months for the pssd/neurological issues to set in).


I would advise against trying other meds, in my experience everything psychotropic had severe negative effects while I was and still in this state. Saying that, I had to start my taper again in Jan (withdrawal symptoms were so bad I was hospitalized 4 times over 6 weeks around xmas) but from a micro dose and very slowly decreasing currently and everything is working out great. I am 35 (34 when it happened), so that's a bit of a coincidence.


The good news is, time should help. I am 7 months in and have made massive progress. I have nearly complete sensation recovery in my genitals, but it does vary from 70-95%. Currently sitting at 90+ % all this week.

My most persistent symptoms is the tinnitus and the hands and face paresthesia. I had total loss of sensation in my penis and saddle area for 3 months and 70% of my body was numb and in nerve pain. I never had libido or desire issues post withdrawal, only when I was on the drug after that 18 month mark. As soon as I stopped, my sex drive went through the roof, my pssd symptoms were (sometimes still are) glans and some penis numbness and soft glans syndrome despite having a painfully hard shaft erection just like I did pre depression in my teens and early 20s. My libido and arousal did suffer once I restarted the drug to taper again, even at 1/8th of the original dose. Once I dropped it down to 1/16th, 4-6 weeks later my symptoms improved again and libido skyrocketed again.

I have been documenting my progress on this thread.

Interestingly, on wiki it does state numbness as one of the withdrawal symptoms for abilify but says they are short lived. I guess for some it can persist. Rexulti there is no mention of anything that I experienced on it or the horrific withdrawals.

https://www.pssdforum.org/viewtopic.php?t=4952
Its funny you mention tinnitus, I have definitely been noticing increased tinnitus but it is easy enough for me to ignore.
6-Eggs!
Posts: 56
Joined: Sat Mar 12, 2022 6:38 am
Contact:

Re: 34 Year old male. Abilify pssd

Unread post by 6-Eggs! »

My tinnitus didn't start until about 1.5-2 months into re-instating the drug at the mirco dose. So Hoping it eventually stops when I stop taking it later this year. For me it's not new tinnitus, rather the exact same very low level white noise in dead silence that has had it's threshold raised into the audible range in normal day to day situation, basically same same but made much louder. I feel similar thing has happened with my vision, certain situations I get more visual snow than normal and it can get so bad in that sleep/wake transition that it turns into LSD like hallucinations. Both can totally disappear and other times it can be obvious when worse. Same sort of thing with the sensations/numbness. Sometimes goes away, sometimes it worsens and it changes rather quick, mins to hours typically, no more than day or so.
User avatar
anacleta
Posts: 577
Joined: Fri Jan 23, 2015 5:47 am
Contact:

Re: 34 Year old male. Abilify pssd

Unread post by anacleta »

Manicmedic wrote: Thu Jun 09, 2022 2:10 pm Hello everyone ill start with my situation. I took abilify for a month then stopped suddenly. I had no libido or sexual side effects while on it but didn't like the way it made me feel so I quit taking it. Overnight my libido disappeared, desire was gone it was like my genitals were numb and orgasms were also gone. Shortly after that I noticed my emotions were also gone completely flat. Joy, happiness, love and the feeling of connection were gone. Alcohol stopped giving any good feeling, whip its which I loved stopped working (nitrous oxide or laughing gas). It has been 6 months and I have had about a 20% return of orgasm and about 5% sensation. My emotions are still non existent unless it's anger or sadness. My doctor started me on buspirone and after the first day or two I experienced for a day libido/ attraction but it quickly went away again. I've been taking buspirone 10mg in the morning and 10mg at night for a month now. I just got citrulline and inositol and have been taking those for 4 or 5 days haven't noticed much change but I've only been taking 500mg inositol so I will up that to 18g like I see people saying to take. I also take st John's wart, b complex, fish oil, vitamin d and c, arrow root, chelated magnesium and nitric oxide boosters. I also just started taking elevated which is a natural testosterone booster with tang at Ali and ashwaghanda amongst other ingredients. Any advice woukd be much appreciated. I am hopeful and my initial recovery which wasn't much came on its own without any supplements so here's to trying!
please report your case accurately on Rxisk https://rxisk.org/experiencing-a-drug-side-effect/
they will be able to tell you if they have other cases and how many... and if they gather a considerable number of cases they will be able to bring this abilify risk to light.
Post Reply

Who is online

Users browsing this forum: No registered users and 0 guests